Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 45, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 11, 2017, 10:05 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 10:05 AM EDT (14:05 UTC)
- Expired
- May 11, 2017, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
259 WHUS71 KCLE 111405 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1005 AM EDT THU MAY 11 2017 LEZ144>146-112215- /O.NEW.KCLE.SC.Y.0045.170511T1405Z-170512T0200Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 1005 AM EDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
524 WHUS71 KCLE 111932 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 332 PM EDT THU MAY 11 2017 LEZ147>149-120200- /O.EXA.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 332 PM EDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ144>146-120200- /O.CON.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 332 PM EDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
235 WHUS71 KCLE 120155 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 PM EDT THU MAY 11 2017 LEZ144>149-120300- /O.EXP.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/ LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 PM EDT THU MAY 11 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:38 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 11, 7:38 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 738 AM EDT Thu May 11 2017 .SYNOPSIS... Low pressure will move across south-central Ohio today bringing rain showers to much of the state through the morning hours. An upper-level trough over the area will bring a continued chance of showers to eastern areas through Saturday. High pressure will move in from the southwest Sunday into early next week bringing a significant warming trend to the region. && .NEAR TERM /THROUGH TONIGHT/... Made a few minor adjustments to PoPs to better reflect the current radar. Otherwise, no changes were made and the previous forecast remains on track. Original Discussion... Rain showers are moving across Ohio this morning with the leading edge running from near Cleveland to Canton. This precipitation shield will continue to move eastward into Pennsylvania later this morning. And isolated bolt of lighting will also be possible, mainly across southern areas. Precipitation totals will range from about 0.25 to 0.5 inch across central and western Ohio will lesser amounts farther east. By mid-morning most of the precipitation will be confined to the eastern half of Ohio. The rain will slowly end across central Ohio through the morning hours with a continued chance of some showers across eastern Ohio and northwest Pennsylvania through the day. Rain chances will drop considerably tonight across eastern Ohio and northwest Pennsylvania, but there will still be some scattered showers around, mainly across northwest Pennsylvania. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... Shower activity will increase a bit Friday afternoon, but activity should be pretty widespread. The best chances for any showers will be across northwest Pennsylvania with a slight chance extending as far west as Cleveland. While the upper-level trough over the region will finally begin to pull out to the northeast Friday night into Saturday, we will be under the influence of northwest flow aloft through the weekend. This will mean at least a chance of showers across eastern Ohio into Pennsylvania right on through Sunday night. Another upper-level low will slide by off to the northeast late Saturday night into Sunday. This could bring a better chance of some showers from central Ohio eastward during this time frame, but there are still some uncertainties with the exact track of this low. Temperatures will warm up a bit each day during the weekend, finally rebounding back to near normal by Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A warming trend will be the story for the long term period as a ridge builds east into the Great Lakes and Ohio valley region beginning Monday. Highs in the mid 60s NE to low 70s SW will warm into the low/upper 70s Tuesday and pushing upper 70s to low 80s by Wednesday. Dry forecast remains Monday through Tuesday night with high pressure overhead, with slight chance pops Wednesday and Wednesday night as a weak cold front pushes east into the region. && .AVIATION /12Z Thursday THROUGH Monday/... Surface low evident across east central OH via surface obs this morning, with precip ending at TAF sites within the first couple hours of the TAF period. Lingering IFR conditions expected, especially at KMFD and KCAK, otherwise a slight diurnal improvement in ceilings expected today, but most sites will remain MVFR. Ceilings expected to drop again tonight with IFR possible. Winds will remain in the 5-12 kt range becoming more northerly through the period. OUTLOOK...Non-VFR possible NE OH/NW PA Friday. Non-VFR possible again Saturday into Sunday. && .MARINE... Low pressure will track east across Ohio today. Northeast flow will increase to around 20 knots by this afternoon. Waves may increase to 3 to 5 feet for a brief time this afternoon east of the Islands and west of Cleveland, but will hold off on a small craft advisory for now. Northeast flow will persist through the overnight, but will subside in the 10 to 15 knot range. Winds will stay northeasterly through Friday, and subside to 5 to 10 knots by Friday night. High pressure will build into the region from the west Friday night into Saturday with winds becoming northwest Saturday and westerly by Saturday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Mottice NEAR TERM...Mottice SHORT TERM...Mottice LONG TERM...Greenawalt AVIATION...Greenawalt MARINE...Greenawalt
Hazardous weather outlook, May 11, 3:56 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 AM EDT Thu May 11 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 356 AM EDT Thu May 11 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.